MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 10310
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190); Device Handling Problem (3265)
Health Effect - Clinical Code Hypervolemia (2664)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number and expiry information are not available at this time.Investigation: calculate final fluid balance (including saline bolus): 123%.Patient final fluid balance displayed by the system: 116%.The customer reported that they have initiated an internal capa to evaluate the event.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported to terumo bct customer support that during a continuous mononuclear cell collection (cmnc) procedure they were having problems stabilizing the interface.The customer lowered the hct and ac ratio and then noticed that the red saline roller clamp was open and the normal saline bag was empty.She replaced the bag, but was still unable to establish the interface.The customer reported that the hct was 38 and the interface was at 1/4, so customer support suggested she lower the hct to 32 and after a few minutes the interface was in the correct position.There were cells in the collect port so customer support provided instructions on how to continue with the run by adjusting the cp and opening the collect valve when they reached the desired color.Donor voiced not complaints, exhibited no adverse reactions.Donor remained baseline throughout the procedure.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: calculate final fluid balance (including saline bolus): 123%.Patient final fluid balance displayed by the system: 116%.The customer reported that they have initiated an internal capa to evaluate the event.A disposable lot history search indicated there were no other reported occurrences of open inlet saline roller clamp on this lot worldwide.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Correction: terumo bct clinical specialist reminded the customer to check and make sure that the saline roller clamps were closed.The customer verified and acknowledged that the inlet saline roller clamp was inadvertently left open.In a subsequent follow-up, the customer declined the offer of retraining.Root cause: a root cause assessment was performed for the unintended saline bolus to the donor.Based on the customer's statements, she failed to follow the screen prompt to fully close the inlet saline roller clamp at the end of prime divert.
 
Event or Problem Description

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key18013220
Report Number1722028-2023-00354
Device Sequence Number7548634
Product Code LKN
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10310
Device Lot Number2305096141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient SexFemale